Economics at your fingertips  


Dorje C. Brody, Lane P. Hughston and David M. Meier
Additional contact information
Dorje C. Brody: Department of Mathematics, University of Surrey, Guildford, Surrey GU2 7XH, UK2St. Petersburg National Research University, of Information Technologies, Mechanics and Optics, 49 Kronverksky Avenue, St. Petersburg 197101, Russia
Lane P. Hughston: Department of Computing, Goldsmiths, University of London, New Cross, London SE14 6NW, UK
David M. Meier: Department of Mathematics, Brunel University London, Uxbridge, Middlesex UB8 3PH, UK

International Journal of Theoretical and Applied Finance (IJTAF), 2018, vol. 21, issue 03, 1-26

Abstract: The classical derivation of the well-known Vasicek model for interest rates is reformulated in terms of the associated pricing kernel. An advantage of the pricing kernel method is that it allows one to generalize the construction to the Lévy–Vasicek case, avoiding issues of market incompleteness. In the Lévy–Vasicek model the short rate is taken in the real-world measure to be a mean-reverting process with a general one-dimensional Lévy driver admitting exponential moments. Expressions are obtained for the Lévy–Vasicek bond prices and interest rates, along with a formula for the return on a unit investment in the long bond, defined by Lt =limT→∞PtT/P0T, where PtT is the price at time t of a T-maturity discount bond. We show that the pricing kernel of a Lévy–Vasicek model is uniformly integrable if and only if the long rate of interest is strictly positive.

Keywords: Vasicek model; Lévy models; interest-rate models; pricing kernels; long bond; long-term investment; long rate of interest; Ross recovery (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024918500267

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

Page updated 2019-01-26
Handle: RePEc:wsi:ijtafx:v:21:y:2018:i:03:n:s0219024918500267